Forum

Efavirenz as a cause of ataxia in children

Marc Peter Kedzlie Hauptfleisch, David P Moore, John L Rodda

Abstract


Acute ataxia in childhood is often caused by toxin ingestion. With the increasing number of paediatric patients on antiretroviral medication, we are seeing more side-effects of these drugs. We report two cases of efavirenz toxicity causing ataxia.


Authors' affiliations

Marc Peter Kedzlie Hauptfleisch, Department of Paediatrics, Chris Hani Baragwanath Academic Hopsital and Faculty of Health Sciences, University of the Witwatersrand, Johannesburg, South Africa

David P Moore, Department of Paediatrics, Chris Hani Baragwanath Academic Hopsital and Faculty of Health Sciences, University of the Witwatersrand, Johannesburg, South Africa

John L Rodda, Department of Paediatrics, Chris Hani Baragwanath Academic Hopsital and Faculty of Health Sciences, University of the Witwatersrand, Johannesburg, South Africa

Full Text

PDF (69KB)

Keywords

Ataxia; Efavirenz; HIV

Cite this article

South African Medical Journal 2015;105(11):897-898. DOI:10.7196/SAMJ.2015.v105i11.9451

Article History

Date submitted: 2015-02-05
Date published: 2015-10-07

Article Views

Abstract views: 1402
Full text views: 282

Comments on this article

*Read our policy for posting comments here